Tornadoes · United States · Alabama · 2006

F1 tornado, Ware to Red Hill, Alabama, November 15, 2006

From Ware to Red Hill, this F1 tornado ran 5.2 miles across Elmore County on November 15, 2006, touching down at 11:02 AM CST and reaching 100 yards wide. It killed nobody, and did $30,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F1
Date
November 15, 2006
Touchdown
11:02 AM CST (17:02 UTC)
Path length
5.2 miles (8.4 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$30,000
County
Elmore County
Touchdown point
32.620, -85.980
Lift-off point
32.690, -85.940
Record number
1041

What the Weather Service recorded

A strong storm system brought severe weather and heavy rainfall to much of Central Alabama.

The Emerald Mountain tornado touched down just north of the Tallapoosa River, just to the northeast of the toll bridge. This location is near the intersection of Emerald Mountain Expressway and County Road 4. A few small trees were blown over and limbs were broken off trees. The tornado tracked northeast into the Emerald Mountain Subdivision. At the top of the hill, a well constructed home sustained fairly substantial roof damage with the entire roof being shifted 3 inches. The tornado lifted in the Emerald Mountain Subdivision east of Grove Park Loop.

The Kent tornado touched down about 3 miles west of the Kent Community, near the intersection of County Road 159 and Chana Creek Road. The tornado then tracked north northeast and lifted near the intersections of State Highway 50, State Highway 229 and County Road 361. The tornado damage path generally paralleled State Highway 229 for a few miles. A roof was blown off a house and several trees were blown down along the path.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 16:29 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Nov 15, 6:44 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Nov 15, 6:44 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 AM CST WED NOV 15 2006

.UPDATE...WEATHER AND AVIATION DISCUSSION.

&&

.UPDATE...

GOING TO CHANGE MY TUNE A LITTLE. WARM FRONT HAS ALREADY MOVED
INTO THE SOUTHWESTERN CWA WITH THOSE MAGICAL DEWPOINTS. ALSO OF
NOTE IS THE SQUALL-LINE FILLING IN NICELY WITH A HUGE DRY SLOT
PUSHING IT. FOR THE LINE...ITS HAULING. NEED TO ADJUST ARRIVAL
TIMES SOME. THINKING THE STATE LINE BETWEEN 9 AND 10 AM...I-65
CORRIDOR AROUND NOON...AND EAST AL BY 2 TO 3 PM. ALSO HAD TO
ADJUST THE THREAT AREA. WILL INCLUDE ENTIRE CWA EXCEPT
ETOWAH...CALHOUN...CHEROKEE...AND CLEBURNE FOR TORNADO THREAT. FEEL
THE MAGIC LINE WILL NOT REACH THESE COUNTIES.

&&

.PREVIOUS...

HELLO WEATHER FANS. THE STARS ARE ALIGNING FOR TODAYS EVENT. DEEP SFC
LOW THAT DEVELOPED IN RESPONSE TO THE POWERFUL UPPER-LEVEL LOW IS
QUICKLY MOVING EASTWARD...NOW INTO SOUTHWESTERN AR. CONVECTION IS
NOW BEGINNING TO BUILD JUST AHEAD OF THE ACTUAL FRONT ACROSS
AROUND SHV. ALSO SEE CONVECTION BUILDING IN CENTRAL AR ON THE
NORTHERN TRIPLE POINT. NOTE I SAID NORTHERN. I THINK THIS IS MORE
OF A MODIFIED AIRMASS/SFC TROF. THE BONAFIED WARM FRONT IS INTO
SOUTHERN AR/MS AND A LITTLE BIT OF SOUTHWESTERN AL. THE BIG PUSH
HAS BEGUN FROM THE SOUTH. FOR US THERE IS ONGOING ELEVATED
CONVECTION AND WERE WATCHING THE FRONT.

NOW FOR TODAY. GOING TO SET THE MAGIC REALIZED SFC BASED
INSTABILITY TODAY ON DEWPOINTS. DRUM-ROLL PLEASE...63 TO 65
DEWPOINTS SHOULD DO THE TRICK. WITH THAT IN MIND...TODAYS
FORECASTED MAGIC LINE REMAINS ROUGHLY ALONG AND SOUTH OF THE I-20
CORRIDOR. OF COURSE WE COULD SEE SOME STUFF NORTH OF THIS
LINE. PARDON THE INTERRUPTION...SPC JUST ISSUED THE FIRST TORNADO
WATCH OF THE DAY FOR US. CHECK THE USUAL OUTLETS. BACK TO THE
STORY...EXPECTING TWO ROUNDS TODAY ACROSS OUR SOUTHERN ZONES...
THIS MORNINGS AND THEN WITH THE FRONT. FOR THE FRONT...ITS
HAULING. GOT IT TIMED FOR WESTERN AL AT AROUND 1130 AM...I-65 CORRIDOR
AROUND 200 PM...AND EASTERN AROUND 500 PM. ALL TALK OF DAMAGING
WINDS...HAIL...AND ISOLATED TORNADOES ARE STILL ON THE TABLE.

AFTER THE FRONT THERE WILL BE PLENTY OF WRAP AROUND MOISTURE TO
DEAL WITH...PROBABLY THROUGH FRIDAY MORNING. KEPT LIGHT
RAIN/DRIZZLE IN. SHOULD FINALLY CLEAR OUT TOTALLY BY MID-DAY
FRIDAY SETTING US UP FOR A NICE SEASONAL WEEKEND. WILL SEE ANOTHER
WEAK REINFORCING COLD FRONT ON MONDAY.

THANKS TO THE SURROUNDING OFFICES FOR THE MORNING COORDINATION.

JONES/90

&&

.AVIATION...DISCUSSION FOR 12Z TAFS.

MVFR TO IFR CONDITIONS WILL CONTINUE FOR MUCH OF THE DAY ACROSS CENTRAL
ALABAMA WITH CEILINGS MAINLY BETWEEN 600 TO 1500 FEET. FIRST ROUND
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AT ALL TAF LOCATIONS
THROUGH THE MORNING HOURS. MAIN LINE OF THUNDERSTORMS WILL MOVE
ACROSS THE AREA THIS AFTERNOON LOWERING VISIBILITIES AND CEILINGS
FOR MUCH OF THE DAY...SUSTAINED SOUTHERLY WINDS OF 10 TO 20 KNOTS
WITH GUSTS AS HIGH AS 25 KNOTS CAN BE EXPECTED THIS MORNING AND
AFTERNOON. ONCE THE FRONT MOVES THROUGH THE AREA LATE THIS
AFTERNOON AND EVENING...WESTERLY WINDS WILL DEVELOP WITH GUSTS AS
HIGH AS 30 KNOTS POSSIBLE.

99

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Nov 14, 8:25 PM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CST TUE NOV 14 2006

ALZ011>015-017>050-160230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
825 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS
INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES.
A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS
LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR
BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM.  HOWEVER...
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN
LINE ASSOCIATED WITH THE COLD FRONT.

WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL
BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH
AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS
TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF
A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN.  HOWEVER...STRONG
TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH.

IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME
BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL
BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH.

HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE
POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS
TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED
DRAINAGE AREAS FROM FALLING LEAVES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
LIKELY BE NECESSARY ON WEDNESDAY.

12/SIRMON

In the hours before

Special weather statement, Nov 15, 10:07 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 AM CST WED NOV 15 2006

ALZ013>015-151700-
FAYETTE-WALKER-WINSTON-
1007 AM CST WED NOV 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE...WALKER AND
WINSTON COUNTIES UNTIL 1100 AM CST...

...TORNADO WATCH IN EFFECT UNTIL 9 PM...

...A LINE STRONG THUNDERSTORMS IS APPROACHING FROM THE WEST...

AT 1004 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 18 MILES NORTHWEST OF NATURAL BRIDGE TO 8
MILES NORTHWEST OF BELK...MOVING EAST AT 40 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WAYSIDE...BELK...GLEN ALLEN...FAYETTE...BAZEMORE...ELDRIDGE...NATURAL
BRIDGE AND LYNN THROUGH 1100 AM CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. NOW IS THE
TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE IMMEDIATE ACTION TO
PROTECT YOURSELF IF WARNINGS ARE ISSUED FOR YOUR LOCATION.

JD/81
Local storm report, Nov 15, 10:19 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 AM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     1 S SULLIGENT           33.88N 88.13W
11/15/2006                   LAMAR              AL   EMERGENCY MNGR

            LARGE TREE DOWN BLOCKING THE ROAD JUST SOUTH OF
            SULLIGENT.

&&

DCW
Special weather statement, Nov 15, 10:25 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CST WED NOV 15 2006

ALZ030-151730-
SUMTER-
1025 AM CST WED NOV 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 1130
AM CST...

...TORNADO WATCH IN EFFECT UNTIL 9 PM...

...A LINE STRONG THUNDERSTORMS IS APPROACHING FROM THE WEST...

AT 1021 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 7 MILES WEST OF GEIGER TO 42 MILES
SOUTHWEST OF CUBA...MOVING NORTHEAST AT 50 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
GEIGER...EMELLE...GAINESVILLE...YORK...EPES...CUBA...LIVINGSTON AND
BELLAMY THROUGH 1130 AM CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. NOW IS THE
TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE IMMEDIATE ACTION TO
PROTECT YOURSELF IF WARNINGS ARE ISSUED FOR YOUR LOCATION.

JD/81
Local storm report, Nov 15, 10:26 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 AM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     TSTM WND DMG     PINTLALA                32.18N 86.37W
11/15/2006                   MONTGOMERY         AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN...DAMAGE TO PINTLALA ELEMENTARY
            SCHOOL. TWO OTHER STRUCTURES DAMAGED...ONE COMPLETELY
            DEMOLISHED. POSSIBLE TORNADO.

&&

DCW
Local storm report, Nov 15, 10:44 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 AM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     1 N BEAVERTON           33.95N 88.02W
11/15/2006                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN...BLOCKING COUNTY ROAD 29 JUST NORTH OF
            BEAVERTON.

&&

DCW
Special weather statement, Nov 15, 10:55 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 AM CST WED NOV 15 2006

ALZ023-031-151730-
GREENE-TUSCALOOSA-
1055 AM CST WED NOV 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN GREENE AND
TUSCALOOSA COUNTIES UNTIL 1130 AM CST...

...TORNADO WATCH IN EFFECT UNTIL 9 PM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 1051 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 19 MILES NORTHWEST OF SAMANTHA TO 22 MILES
WEST OF UNION...MOVING EAST AT 40 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
UNION...MANTUA...ELROD...KNOXVILLE...LAKE LURLEEN STATE PARK...
SAMANTHA...TUSCALOOSA AND NORTHPORT THROUGH 1130 AM CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER.
TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL
SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW
LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH.

JD/81

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 12:00Z

5.0 hours before the tornado, 96 km from the path. November 15, 2006.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -27624, lifted condensation level 696 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 141 square meters per square second, 0 to 6 km bulk shear 51 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-27624 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
51 kt
0-1 km bulk shear
19 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

The surface observations

Alexander City (ALX), 29 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

This ground now

The live radar over the trackEvery 2006 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of November 15, 2006

27 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 151:55 AM CSTF2Saint Helena Parish, LA6.010012$500,000
November 152:30 AM CSTF3Lamar, MS13.05006$1.5 million
November 152:50 AM CSTF2Washington Parish, LA to MS22.24401$690,000
November 153:31 AM CSTF3Jones, MS15.98501$1.9 million
November 153:40 AM CSTF1Jones, MS0.8150
November 153:50 AM CSTF1Lamar, MS1.070$100,000
November 154:57 AM CSTF1Greene, MS4.5300$750,000
November 155:07 AM CSTF1Plaquemines Parish, LA0.535$10,000
November 155:44 AM CSTF1Washington, AL7.8300$750,000
November 156:22 AM CSTF1Jackson, MS0.535$50,000
November 158:48 AM CSTF0Baldwin, AL1.150$50,000
November 159:09 AM CSTF1Baldwin, AL1.3150$100,000
November 159:55 AM CSTF1Montgomery, AL5.9250$150,000
November 1510:25 AM CSTF2Montgomery, AL6.82506$500,000
November 1510:40 AM CSTF1Elmore, AL1.6150$25,000
November 1511:11 AM CSTF0Tallapoosa, AL0.125$15,000
November 1511:30 AM CSTF2Covington, AL15.8300$1.0 million
November 1511:53 AM CSTF0Coffee, AL3.01502$350,000
November 1512:02 PM CSTF0Chambers, AL0.275$50,000
November 1512:12 PM CSTF2Pike, AL19.8650$507,000
November 1512:53 PM CSTF0Barbour, AL0.150$10,000
November 153:00 PM ESTF1Chattahoochee, GA1.51509$501,000
November 152:38 PM CSTF1Henry, AL3.6100$150,000
November 1510:51 PM ESTF1Gaston, NC0.130$50,000
November 1511:15 PM ESTF0Lincoln, NC0.130
November 1511:22 PM ESTF2Lincoln, NC1.030
November 1511:45 PM ESTF1Iredell, NC6.04011$110,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.